2002 Volume 41 Issue 9 Pages 725-729
A case of antiphospholipid syndrome (APS) is reported. A 48-year-old man visited our hospital because of proteinuria. He had suffered from thrombosis and had high titers of antibodies to β2-glycoprotein I (aβ2GPI) and anticardiolipin antibodies (aCLIgG) and thrombocytopenia. We started anticoagulation therapy using warfarin combined with prednisolone. Although platelet count was improved, the titers of anti-β2GPI and aCLIgG still remained high. Therefore, double-filtration plasmapheresis (DFPP) was carried out to remove the antibodies. After the treatment with DFPP, Cyclophosphamide was administered. These therapies resulted in lower titers of aβ2GPI and aCLIgG and no more thrombosis occurred. A combination therapy using warfarin, prednisolone, Cyclophosphamide and DFPP might be effective for the treatment of patients with APS.
(Internal Medicine 41: 725-729, 2002)